Results 11 to 20 of about 1,172 (64)

Unique continuation theorems for biharmonic maps. [PDF]

open access: yesBull Lond Math Soc, 2019
Abstract We prove several unique continuation results for biharmonic maps between Riemannian manifolds.
Branding V, Oniciuc C.
europepmc   +2 more sources

Minimizing energy among homotopic maps

open access: yesInternational Journal of Mathematics and Mathematical Sciences, Volume 2004, Issue 30, Page 1599-1611, 2004., 2004
We study an energy minimizing sequence {ui} in a fixed homotopy class of smooth maps from a 3‐manifold. After deriving an approximate monotonicity property for {ui} and a continuous version of the Luckhaus lemma (Simon, 1996) on S2, we show that, passing to a subsequence, {ui} converges strongly in W1,2 topology wherever there is small energy ...
Pengzi Miao
wiley   +1 more source

Local solvability of a constrainedgradient system of total variation

open access: yesAbstract and Applied Analysis, Volume 2004, Issue 8, Page 651-682, 2004., 2004
A 1‐harmonic map flow equation, a gradient system of total variation where values of unknowns are constrained in a compact manifold in ℝN, is formulated by the use of subdifferentials of a singular energy—the total variation. An abstract convergence result is established to show that solutions of approximate problem converge to a solution of the limit ...
Yoshikazu Giga   +2 more
wiley   +1 more source

Families of (1, 2)‐symplectic metrics on full flag manifolds

open access: yesInternational Journal of Mathematics and Mathematical Sciences, Volume 29, Issue 11, Page 651-664, 2002., 2002
We obtain new families of (1, 2)‐symplectic invariant metrics on the full complex flag manifolds F(n). For n ≥ 5, we characterize n − 3 different n‐dimensional families of (1, 2)‐symplectic invariant metrics on F(n). Each of these families corresponds to a different class of nonintegrable invariant almost complex structures on F(n).
Marlio Paredes
wiley   +1 more source

Rotationally symmetric harmonic diffeomorphisms between surfaces [PDF]

open access: yes, 2013
In this paper, we show that the nonexistence of rotationally symmetric harmonic diffeomorphism between the unit disk without the origin and a punctured disc with hyperbolic metric on the target.Comment: Minor typos ...
Chen, Li, Du, Shi-Zhong, Fan, Xu-Qian
core   +3 more sources

Harmonicity of horizontally conformal maps and spectrum of the Laplacian

open access: yesInternational Journal of Mathematics and Mathematical Sciences, Volume 30, Issue 12, Page 709-715, 2002., 2002
We discuss the harmonicity of horizontally conformal maps and their relations with the spectrum of the Laplacian. We prove that if Φ : M → N is a horizontally conformal map such that the tension field is divergence free, then Φ is harmonic. Furthermore, if N is noncompact, then Φ must be constant.
Gabjin Yun
wiley   +1 more source

Harmonic close‐to‐convex mappings

open access: yesInternational Journal of Stochastic Analysis, Volume 15, Issue 1, Page 23-28, 2002., 2002
Sufficient coefficient conditions for complex functions to be close‐to‐convex harmonic or convex harmonic are given. Construction of close‐to‐convex harmonic functions is also studied by looking at transforms of convex analytic functions. Finally, a convolution property for harmonic functions is discussed.
Jay M. Jahangiri, Herb Silverman
wiley   +1 more source

Biharmonic maps on V‐manifolds

open access: yesInternational Journal of Mathematics and Mathematical Sciences, Volume 27, Issue 8, Page 477-484, 2001., 2001
We generalize biharmonic maps between Riemannian manifolds into the case of the domain being V‐manifolds. We obtain the first and second variations of biharmonic maps on V‐manifolds. Since a biharmonic map from a compact V‐manifold into a Riemannian manifold of nonpositive curvature is harmonic, we construct a biharmonic non‐harmonic map into a sphere.
Yuan-Jen Chiang, Hongan Sun
wiley   +1 more source

Existence of multiple critical points for an asymptotically quadratic functional with applications

open access: yesAbstract and Applied Analysis, Volume 1, Issue 3, Page 277-289, 1996., 1996
Morse theory for isolated critical points at infinity is used for the existence of multiple critical points for an asymptotically quadratic functional. Applications are also given for the existence of multiple nontrivial periodic solutions of asymptotically Hamiltonian systems.
Shujie Li, Jiabao Su
wiley   +1 more source

Holomorphic harmonic morphisms from four-dimensional non-Einstein manifolds

open access: yes, 2014
We construct 4-dimensional Riemannian Lie groups carrying left-invariant conformal foliations with minimal leaves of codimension 2. We show that these foliations are holomorphic with respect to an (integrable) Hermitian structure which is not K\" ahler ...
Gudmundsson, Sigmundur
core   +1 more source

Home - About - Disclaimer - Privacy